I was diagnosed with Mitral Valve many years ago- For more than 10 years I have been suffering from a very fast heart rate - for no obvious rhyme or reason my heart rate would speed up to over 200 beats per minute- I could never get to a hospital fast enough for them to record or see it. So I went for years with the doctors not believing this was happening. Last October I was able to get it recorded in an ambulance- My heart rate was 240 for over a half hour- not letting up they had to give me drugs to slow it down- This qualified me to have an electrophisiology study and an ablation done the next month- I had a collapsed left lung because of the procedure- That problem has been taken care of though. I have not had a reoccurance of the 240 beats per minute since then. I still have palpations but the life threating SVT is hopefull gone forever. I am on 25 mg per day of toprol for a high resting heart rate. The problem that I have been having for many years - more now than ever is that my heart rate speeds up to 100 120 and I get so exausted with everything I do- ex. Walking up stairs, rising from a sitting position, pushing a shopping cart, walking etc.) I have been back and forth to the doctor. I had a regular chest exray- that was ok - I had a lung scan to see if I had any clots and that came back fine.I am not sick in any other way- just exausted no sore throat no stuffed up nose no aches.
Just a pain in my chest on the left( could be scar tissure? from the colllapsed lung)- and sometimes in the middle of my chest and sometimes in my upper back. I am otherwise a healthy 31 year old female. I had a echocardiogram done yesterday and have not heard the results yet. So I am wondering what could be making me so tired and out of breath. I used to run track and cross country in high school and now I have to take breaks while talking cause I get so out of breath. oh and I am on 25 per day of amitriptiline for migraines
It is possible that the Toprol is causing the symptoms of fatigue and possibly another beta blocker or even a calcium channel blocker might be of value. I think nadolol which is a beta blocker is sometimes useful in this situation as it is less likely to give the symptoms of fatigue. Unless your mitral valve is very bad or your heart muscle is bad it is unlikely that the heart is causing these symptoms.
This fatique and feeling of being totally exausted is all new since 2 weeks ago. Could the effect of the toprol change? I mean- Could the same dose this year effect me differently than the same dose last year? Could the mitral valve have gotten worse all of a sudden like that? I am feeling better today but still am a bit tired and have a constant pressure and pain in the chest region. Another question- If the mitral valve does get worse all of a sudden- will the heart change and adapt to make the symptoms less worse but not less worse for the stress on the heart itself? The heart will just have to work harder to make up for the leaky valve?Right?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.